Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Brownsville, TX

October 27, 2005Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 3:08 PM CDT for Zapata County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2005, 3:08 PM CDT (20:08 UTC)
Expired
Oct 27, 2005, 3:45 PM CDT
In force
37 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 190 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 272009
SVRBRO
TXC505-272045-
/O.NEW.KBRO.SV.W.0042.051027T2008Z-051027T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF ZAPATA

* UNTIL 345 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ZAPATA...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL ZAPATA COUNTY AT 320 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2708 9919 2699 9937 2669 9916 2684 9900

$$

GF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:30 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 27, 2:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT THU OCT 27 2005

.DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT
SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL
GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES
AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE
RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL
ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR
NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE
ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES
THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY
BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST
ONCE THE FRONT PASSES THROUGH THE AREA.
&&

.MARINE...AT 1PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 21 GUSTING
TO 25 KNOTS AND SEAS 5 FEET. WINDS AND SEAS WILL CONTINUE TO
INCREASE TODAY AS A COASTAL LOW PRESSURE AREA DOMINATES THE COASTAL
WATERS OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY WILL BE REQUIRED
FOR THE ENTIRE COASTAL WATERS BY TONIGHT.  MOISTURE WILL CONTINUE TO
INCREASE LATER THIS AFTERNOON AND TONIGHT CAUSING SCATTERED SHOWERS
AND THUNDERSTORMS AND CONTINUE THROUGH FRIDAY MORNING.  MOISTURE
WILL DECREASE ONCE AGAIN BY THE WEEKEND AS THE COASTAL TROUGH OF LOW
PRESSURE MOVES EAST OVER THE GULF.
&&

.AVIATION...TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND
THUNDERSTORMS FOR THE NEXT 24 HOURS.  MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL THROUGH FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  80  67  83  70 /  20  20  00  00  00
BROWNSVILLE          65  81  64  81  69 /  20  20  00  00  00
HARLINGEN            66  82  63  84  67 /  20  20  00  00  00
MCALLEN              67  81  65  81  68 /  20  20  00  00  00
RIO GRANDE CITY      66  82  64  82  66 /  20  20  00  00  00
SOUTH PADRE ISLAND   70  78  70  80  72 /  20  20  00  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175.
&&

SYNOPTIC/GRIDS...63
MARINE/AVIATION...65
MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 2:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT THU OCT 27 2005

TXZ248>257-281100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
240 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL COUNTIES AND
WATERS OF DEEP SOUTH TEXAS TODAY. SOME OF THE STORMS MAY PRODUCE
SEVERE WEATHER IN THE FORM OF GUSTY WINDS...HAIL THE SIZE OF PENNIES
OR ISOLATED TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS
AFTERNOON AND TONIGHT. DECREASING THUNDERSTORM ACTIVITY IS EXPECTED
LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS
FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK
AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER
AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Oct 27, 2:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT THU OCT 27 2005

TXZ248>257-272200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
200 PM CDT THU SEP 1 2005

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS
TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
THE COASTAL COUNTIES OF DEEP SOUTH TEXAS.  THESE THUNDERSTORMS HAVE
A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING.
THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD
REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO.

65

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 12:52 PM CDTMarine Weather StatementBRO4 hr
Oct 27, 2:04 PM CDTSevere Thunderstorm WarningBROCameron41 min
Oct 27, 2:29 PM CDTTornado WarningBROCameron31 min
Oct 27, 2:42 PM CDTSpecial Marine WarningBRO93 min
Oct 27, 6:41 PM CDTTornado WarningBROBrooks, Kenedy49 min
Oct 27, 6:54 PM CDTMarine Weather StatementBRO2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.